T3 and weight

Good morning, good people.

I have recently added 25mg of T3 (tiromel) to my prescribed 100 mg of levo, and am feeling tons better. Unfortunately, the weight doesn't seem to be coming off as I would have hoped, (I have eight stone to lose)

Has this happened to anyone else and what did you do about it? It is not my main issue of course as my main issue is feeling well again, which I am on the road to, however shifting a few pounds would also help in this respect.

In addidtion, I am taking B12, Vit C with Zinc and a mulitivitamin per day.

Last edited by

7 Replies

oldestnewest
  • Whenever I up my dose it makes me more hungry so I eat more and I put on weight. I am aware of that now and am careful what I eat when changing my meds. The only way I can lose it is by a strict calorie controlled diet such as weightwatchers but even then only if I don't add in the extra points for exercise.

    I have never just lost weight spontaneously through my thyroid medication unfortunately.

    Sorry, probably not what you wanted to hear :(

    What I would say though is that when you are properly medicated, because you feel better, it is easier to motivate yourself to be out and about and actually follow through with diets.

  • Thanks for that Claudiasmum. I have noticed a ferocious increase in appetite, however I am following a slimmers world diet and don't think I have increased my intake of food significantly

    How often did you up your dose?

  • My meds have been all over the place over the years and any change seems to affect my appetite. Have you added in 25mg of T3 all in one go? I put on a stone when at one point I upped my T3 from 10 to 30mg. I think more slowly is better maybe?

  • You feel an increase in appetite because you need more food! Your metabolism is impriving and you need to fuel it. You have not put on weight because of what you've eaten, you have put it on because your metabolism has been slow. Going on a low calorie diet will be counter-productive, you need those calories.

    I can explain more, if you wish, but I have written about it so many times, it's all over the site. lol If you type weight-loss or something like that into the search box, I'm sure you'll find something. But my advise is - don't go on a 'diet'!

    Hugs, Grey

  • The fact that your are feeling 'tons better' is excellent. T3 isn't a magic pill to lose weight but it does increase your metabolism and when you reach a point (of which you will be unaware) weight can reduce slowly.

    We cannot lose weight whilst metabolism is still low, so as it increases then alongside a good diet, it can drop slowly. If I were you I would join weight-watchers as you then get a programmed diet and with the other members of WW you get encouragement and weekly weigh ins and it is an incentive when you begin to lose (gradually). As I said your metabolism has to be back to normal and that might take more than a few weeks. If you follow the WW programme for 1 week and don't lose, even a little, your metabolism is still not raised enough.

  • Hiya jacquikent,

    I had RAI for Graves and whilst overactive I Put on about 3 stone in about 3 to 4 months. I couldn't stop it then after the thyroid was destroyed and I was on thyroxine the weight wouldn't shift I went to sliming world and managed to shift 8lb but as soon as I stoped I only looked at a mince pie and 5lb just appeard. I am now on t3 only the thyroxine left my body about three months ago and since being on T3 only I am still eating healthily and I have list 8 lb to be honest when I stRted the T3 I got more energy and the loss has been gradual and it may be for you that with the Tr you may have better energy and less fatigue and over the next few weeks you may start to experience some loss. It may also be that like me you end up on T3 only before you start to lose. I know what you mean about wanting to feel well and I think when you experience this you then get more active and things get going naturally. Gosh sorry I do go on a bit. Heaps of luck. :-) x

  • Thanks all, I am going to not be so hard on myself regarding what I eat and exercise now moderately and see if that helps. I am now also wondering whether to drop the T4 as it has never made me feel any better and could be contributing to me feeling sick all these years. I was just thinking that T3 does feel like a magic pill and maybe I was expecting to be back to my "normal" self too soon.

You may also like...